Wyoming, 2005

Hail in Wyoming, July 3, 2005

July 3, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 1:55 PM MST, 5 hours 49 minutes earlier.

Area forecast discussion, Jul 3, 1:55 PM MST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MDT SUN JUL 3 2005

.SHORT TERM...SOME DECENT TSTMS HAVE BEEN FIRING ALONG AND JUST
SOUTH OF SOUTHERN BORDER OF CWA THIS AFTERNOON.  LAPS DATA SHOWS
GOOD INSTABILITY AND CAPE OVER EASTERN...ESPECIALLY SERN...PART OF
CWA.  WILL KEEP LOW POPS GOING THIS EVENING MAINLY ACROSS THE FAR
SOUTHERN CWA THOUGH ISOLATED TSTMS NOT OUT OF QUESTION EVEN IN
NORTHERN PART OF CWA.  GFS HAS LEANED MORE TOWARD PERSISTENT ETA/NAM
SOLUTION OF SHOWING SOME SHOWERS LINGERING OVERNIGHT AND MON MORNING
ACROSS NERN THIRD TO HALF OF CWA...SO WILL KEEP THESE IN FORECAST.
NAM NOT AS GRIM ON ITS INSTABILITY PROG MON AFTERNOON.  STILL...WITH
GOOD DIRECTIONAL SHEAR FROM ESE WINDS AT SURFACE AND WNWLY FLOW
ALOFT...WILL BE SCATTERED SHOWERS/TSTMS ALONG AND EAST OF LARAMIE
RANGE MON AFTERNOON...FEW POSSIBLY STRONG FROM CYS TO SNY AREA. WILL
LOWER MAX TEMPS MON A LITTLE BASED ON GUIDANCE AND MORE CLOUDS.

.LONG TERM...
MON NIGHT THROUGH THU...FOR MONDAY NIGHT THROUGH THURSDAY...WEAK
W/SW FLOW ALOFT WITH ANY THUNDERSTORM ACTIVITY DIMINISHING THROUGH
THE NIGHT.  RIDGE AMPLIFIES TUESDAY IN RESPONSE TO DIGGING PAC NW
SHORTWAVE.  BOTH THE GFS AND ETA BUILD A FAIR AMOUNT OF INSTABILITY
TUESDAY AFTERNOON AS OUR SE SECTIONS SEE RETURN FLOW FROM THE
SE...SO A FEW SEVERE STORMS ARE NOT OUT OF THE QUESTION IN THIS AREA
BUT ATTM...NOTHING WIDESPREAD.  MILD AND DRY CONDITIONS CONTINUE
INTO WEDNESDAY AS RIDGE FLATTENS A BIT IN RESPONSE TO FAST MOVING
SHORTWAVE ALONG THE US/CANADIAN BORDER.  THIS SHORTWAVE DROPS A
BOUNDARY TOWARDS OUR AREA THURSDAY AFTERNOON HOWEVER LIMITED
CONVECTION WILL BE EXPECTED.  DEMKO

THU NIGHT THROUGH SUNDAY...FAIRLY TYPICAL SUMMERTIME PATTERN WILL
PREVAIL WITH WARM TO HOT DAYTIME TEMPERATURES AND MAINLY DRY
CONDITIONS. WILL KEEP POPS LOW ENOUGH TO PRECLUDE MENTION OF RAIN
AND BLEND IN WELL WITH NEIGHBORING OFFICES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 3, 9:52 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MDT SUN JUL 3 2005

NEZ001>003-019>021-054-055-WYZ059-060-067>070-041130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1052 AM MDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO MUCH OF
TONIGHT.  WHILE NO SEVERE WEATHER IS ANTICIPATED...A FEW STORMS
THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS TO 50 MPH AND
PERHAPS SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
MONDAY AND TUESDAY ON THE PLAINS OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. ON WEDNESDAY...
THERE COULD BE A FEW LATE DAY THUNDERSTORMS NEAR THE SOUTHERN WYOMING
BORDER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING.
HOWEVER...SPOTTERS MAY BE NEEDED MONDAY AND TUESDAY.

WYZ061>066-041130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1052 AM MDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND PARTS OF
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND
SOUTH OF INTERSTATE 80 TODAY.  A FEW STORMS WILL PRODUCE STRONG
WIND GUSTS TO 50 MPH...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
ACROSS SOUTH CENTRAL AND SOUTHEAST WYOMING MONDAY AND TUESDAY. THE
STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND
GUSTY WINDS. A FEW THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY
AFTERNOON AND EVENING NEAR THE SOUTHERN WYOMING BORDER. DRY WEATHER
IS EXPECTED THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JLH

The radar

The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 02:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Goshen

When
July 3, 7:44 PM MST to 7:46 PM MST
Where
Goshen County, 2 mi E of Yoder
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.917, -104.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465755.